Dermatology Questions? Ask an Online Dermatologist.
Welcome to JustAnswer
Before I can answer your question, can you please tell me1. Whether you have diabetes or any other disease?2. How did this swelling start & has there been any sudden increase in size?3. Does it feel warmer than the surrounding?4. The nature of your job?5. Any medication you are already taking?
1. I have no diabetes or any disease
2. unsure how it started noticed a couple of months ago when my under my foot was feeling tender, the lump seems to be getting bigger.
3. No dose not seem to be warmer than surrounding
4. I work full time in an office
5. Do not take any medication
This most likely sounds like Plantar Fibromatosis. A condition where benign (harmless) nodules are formed on the plantar surface (the surface of the foot facing the ground). The exact cause for the formation of these is unknown. Although is seen more commonly in men than in women.Suggested cause is actually an over repair of micro tears in the plantar fascia ( the membranous structure responsible for maintaining the arch of the foot). Now such a nodule may be there un noticed and then suddenly increase in size and be painful.Now we can come to treatment options. These can be conservative such as have a soft padding in the shoe to get the pressure off it along with NSAIDS to decrease the inflammation. Some doctors try injecting steroids like cortisone and it does help in many cases but the injection itself can be painful.another treatment tried is topical application of Verapamil (a calcium channel blocker) twice a day for up to 6 months resulting in a decrease in size in a vast majority of patients but the fall back can be its being expensive.And in case all fail there is this option of surgical removal but then gain it can result in a scar then may actually hurt afterwards along with a dis balanced arch of the foot which in its own self result in pain later on.So a conclusion would be to start with soft padding and NSAIDS. Get it examined with an orthopedic consultant for steroid injection or local application of verapamil and try to avoid surgery as long as possibleHope this helped